Alert archive / New York / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 9, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 8, 2014, 8:14 PM EDT for 4 counties in New York. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 8:14 PM EDT (00:14 UTC)
- Expired
- Jul 8, 2014, 9:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY
The radar
The Burlington radar (KCXX), 96 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 8:18 PM EDT | TSTM WND GST 60 | Saranac Lake, NY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 0.2 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 288 m²/s²
- 0-3 km storm-relative helicity
- 360 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
037
WUUS51 KBTV 090014
SVRBTV
NYC019-031-033-089-090115-
/O.NEW.KBTV.SV.W.0009.140709T0014Z-140709T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
814 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN ESSEX COUNTY IN NORTHERN NEW YORK...
CLINTON COUNTY IN NORTHERN NEW YORK...
FRANKLIN COUNTY IN NORTHERN NEW YORK...
EASTERN ST. LAWRENCE COUNTY IN NORTHERN NEW YORK...
* UNTIL 915 PM EDT.
* AT 810 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 80 MPH. THE STORM WAS NEAR SABATTIS...MOVING NORTHEAST AT
45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
HORSESHOE LAKE...SOUTH COLTON...TUPPER LAKE...PIERCEFIELD...
WAWBEEK...LAKE OZONIA...SARANAC INN...LAKE CLEAR...LAKE PLACID...
RAY BROOK...FRANKLIN FALLS...VERMONTVILLE...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY
LIGHTNING AND TORRENTIAL RAIN. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS ACROSS SAINT LAWRENCE COUNTY NEW YORK.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.
&&
LAT...LON 4500 7475 4500 7418 4502 7334 4492 7333
4484 7338 4478 7334 4462 7339 4453 7333
4391 7433 4397 7426 4412 7430 4409 7475
4449 7445 4447 7513 4481 7535 4489 7522
4495 7502 4499 7498 4498 7495 4503 7483
TIME...MOT...LOC 0014Z 238DEG 38KT 4402 7464
$$
NEILES3 follow-up statements
489
WWUS51 KBTV 090030
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
830 PM EDT TUE JUL 8 2014
NYC019-031-033-089-090115-
/O.CON.KBTV.SV.W.0009.000000T0000Z-140709T0115Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-ST. LAWRENCE NY-
830 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN ST. LAWRENCE...FRANKLIN...CLINTON AND NORTHWESTERN
ESSEX COUNTIES IN NORTHERN NEW YORK...
AT 827 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 80 MPH. THE STORM WAS NEAR HORSESHOE LAKE...MOVING NORTHEAST AT 45
MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
AXTON LANDING...WAWBEEK...SARANAC INN...LAKE CLEAR...LAKE PLACID...
RAY BROOK...FRANKLIN FALLS...VERMONTVILLE...WILMINGTON...UPPER
JAY...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN. THESE STORMS HAVE A HISTORY OF
PRODUCING DAMAGING WINDS ACROSS SAINT LAWRENCE COUNTY NEW YORK.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4500 7474 4500 7428 4502 7334 4492 7333
4483 7339 4477 7334 4462 7339 4453 7333
4391 7433 4397 7426 4411 7429 4411 7455
4464 7430 4463 7491 4489 7518 4495 7501
4499 7498 4499 7491 4503 7484
TIME...MOT...LOC 0029Z 238DEG 38KT 4410 7445
$$
NEILES276
WWUS51 KBTV 090054
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
854 PM EDT TUE JUL 8 2014
NYC089-090104-
/O.CAN.KBTV.SV.W.0009.000000T0000Z-140709T0115Z/
ST. LAWRENCE NY-
854 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. LAWRENCE
COUNTY IS CANCELLED...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4502 7334 4498 7336 4495 7333 4483 7339
4477 7334 4474 7337 4462 7339 4453 7333
4397 7426 4411 7429 4454 7417 4483 7401
4500 7425
TIME...MOT...LOC 0054Z 238DEG 38KT 4416 7407
$$
NYC019-031-033-090115-
/O.CON.KBTV.SV.W.0009.000000T0000Z-140709T0115Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-
854 PM EDT TUE JUL 8 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR EASTERN FRANKLIN...CLINTON AND NORTHWESTERN ESSEX COUNTIES IN
NORTHERN NEW YORK...
AT 851 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THE STORM WAS NEAR TAHAWUS...MOVING NORTHEAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
MOUNT VAN HOEVENBERG...NORTH ELBA...LAKE PLACID...FRANKLIN FALLS...
UPPER JAY...WILMINGTON...
THIS SEVERE THUNDERSTORM IS ALSO CAPABLE OF PRODUCING DEADLY CLOUD TO
GROUND LIGHTNING AND TORRENTIAL RAIN.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES. WINDS
MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. LARGE HAIL
MAY CAUSE INJURY AND DAMAGE PROPERTY.
WIDESPREAD WIND DAMAGE IS EXPECTED WITH THIS SEVERE THUNDERSTORM.
WINDS MAY KNOCK DOWN TREES AND POWER LINES AND DAMAGE BUILDINGS. TAKE
COVER NOW.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.
&&
LAT...LON 4502 7334 4498 7336 4495 7333 4483 7339
4477 7334 4474 7337 4462 7339 4453 7333
4397 7426 4411 7429 4454 7417 4483 7401
4500 7425
TIME...MOT...LOC 0054Z 238DEG 38KT 4416 7407
$$
NEILES234
WWUS51 KBTV 090111
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
911 PM EDT TUE JUL 8 2014
NYC019-031-033-090122-
/O.EXP.KBTV.SV.W.0009.000000T0000Z-140709T0115Z/
ESSEX NY-CLINTON NY-FRANKLIN NY-
911 PM EDT TUE JUL 8 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN FRANKLIN...CLINTON AND
NORTHWESTERN ESSEX COUNTIES IN NORTHERN NEW YORK WILL EXPIRE AT 915
PM EDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA. THEREFORE THE
NATIONAL WEATHER SERVICE HAS ALLOWED THE SEVERE THUNDERSTORM WARNING
TO EXPIRE.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT DAMAGING WINDS OR HAIL TO
THE NATIONAL WEATHER SERVICE BY CALLING...8 0 2 8 6 3 4 2 7 9...OR BY
SUBMITTING A STORM REPORT AT WEATHER.GOV/BURLINGTON.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHERN NEW YORK AND VERMONT.
LAT...LON 4502 7334 4498 7336 4495 7333 4483 7339
4477 7334 4474 7337 4462 7339 4453 7333
4397 7426 4411 7429 4454 7417 4483 7401
4500 7425
TIME...MOT...LOC 0112Z 238DEG 38KT 4426 7384
$$
NEILESWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 7:46 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 8, 7:46 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BURLINGTON VT 746 PM EDT TUE JUL 8 2014 .SYNOPSIS... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO IMPACT THE REGION THROUGH MIDNIGHT TONIGHT...BEFORE DISSIPATING. THE THREAT FOR LOCALIZED DAMAGING WINDS AND HEAVY DOWN POURS WILL BE POSSIBLE WITH THE STRONGER STORMS...ESPECIALLY ACROSS NORTHERN NEW YORK. A TROUGH OF LOW PRESSURE WILL DEVELOP ACROSS THE NORTH COUNTRY THROUGH FRIDAY. THIS WILL RESULT IN COOLER AND DRIER ACROSS OUR REGION...WITH NEAR NORMAL TEMPERATURES ANTICIPATED. AN ISOLATED SHOWERS WILL BE POSSIBLE ON WEDNESDAY...BEFORE SURFACE HIGH PRESSURE BUILDS DIRECTLY OVERHEAD BY THURSDAY AND CONTINUES INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 635 PM EDT TUESDAY...UPDATED ZNS TO MENTION SVR THUNDERSTORM WATCH #405 UNTIL 04 UTC FOR ALL OF OUR CWA. WATCHING A LINE OF SVR THUNDERSTORMS ACRS EASTERN LAKE ONTARIO...WHICH IS ABOUT TO ENTER SOUTHWEST SAINT LAWRENCE COUNTY ATTM. LAPS INSTABILITY SHOWS SFC BASED CAPE VALUES BTWN 800-1200 J/KG AND 0 TO 6 KM SHEAR INCREASING TO 45 TO 55 KNOTS. HAVE NOTED VAD OFF KTYX OF 70 KNOTS AT 85H/925MB...INDICATING THE MAGNITUDE OF THE DESCENDING REAR INFLOW JET. THIS DEVELOPING APEX OF THE BOW ECHO IS EXPECTED TO IMPACT SOUTHERN SAINT LAWRENCE COUNTY BY 715 PM AND INTO THE CENTRAL DACKS BY 800PM. WIDESPREAD DAMAGING WINDS ARE LIKELY WITH POWER OUTAGES AND TREES DOWN...ESPECIALLY NORTHERN NY. STILL SOME UNCERTAINTY HOW MUCH THE LINE HOLDS TOGETHER ACROSS THE CPV AND INTO CENTRAL/EASTERN VT...AS WE WILL BE DECREASING OUR LLVL INSTABILITY WITH THE LOSS OF SFC HEATING. WL MENTION DAMAGING WINDS THRU MOST OF VT...BUT THE HARDEST HIT AREAS WL BE NORTHERN NY INTO THE WESTERN CPV. REST OF FCST IN GOOD SHAPE WITH LIKELY TO CAT POPS EXPECTED THRU MIDNIGHT...BEFORE TAPERING OFF TO SCATTERED SHOWERS. TEMPS WL QUICKLY DROP BACK INTO THE 60S BEHIND THE SFC COLD FRNT. PREVIOUS FCST DISCUSSION BELOW... AN ACTIVE EVENING EXPECTED ACROSS THE NORTH COUNTRY WITH STRONG TO SEVERE STORMS LIKELY. DAMAGING WINDS WL BE THE PRIMARY SVR WEATHER THREAT...WHICH MAY CAUSE POWER OUTAGES AND DOWN TREES...ESPECIALLY NORTHERN NY INTO THE CPV. SYNOPTIC SCALE SHOWS DEVELOPING MID/UPPER LVL TROF ACRS THE CENTRAL GREAT LAKES WITH POTENT 5H VORT LIFTING FROM WESTERN NY INTO THE SLV BY 03Z TONIGHT. THIS ENERGY WL COMBINED WITH FAVORABLE LOW TO MID LVL WIND PROFILES TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND STORMS ACRS OUR FA FROM 21 UTC TO 06Z TONIGHT. THE LIMITING FACTOR WITH REGARDS TO HIGH END SVR WL BE AMOUNT OF INSTABILITY AND TIMING OF SYSTEM...FEEL BEST CHC FOR DAMAGING WINDS OF 60 MPH OR GREATER WL BE ACRS NORTHERN NY INTO THE CPV. THE LINE OF STORMS SHOULD WEAKEN ACRS CENTRAL/EASTERN VT AS INSTABILITY DECREASES FROM THE LOSS OF SFC HEATING. HAVE ALREADY NOTED SFC BASED CAPE PARAMETERS DECREASING AS MID LVL CLOUDS MOVE INTO OUR REGION...WITH LAPS SHOWING VALUES BTWN 1500 AND 2000 J/KG...THIS COULD LIMIT AREAL COVERAGE/INTENSITY OF STORMS ACRS OUR CWA. WL CONT TO MENTION DAMAGING WINDS IN FCST THRU 04Z TONIGHT...MAINLY FROM THE CPV AND POINTS WESTWARD. MANY OF THE MESO MODELS SHOW A CONVECTIVE LINE OF STORMS DEVELOPING ACRS WESTERN NY/PA THIS AFTN...QUICKLY LIFTING NE AND IMPACTING OUR REGION BTWN 21Z AND 03Z THIS EVENING...WITH GREATEST PROGGED COMPOSITE REFLECTIVITY STRUCTURES ACRS NORTHERN NY. OTHERWISE...WL TAPER LIKELY/CAT POPS TO CHC WORDING AFT MIDNIGHT WITH TEMPS DROPPING BACK INTO THE 50S MTNS TO 60S VALLEYS. SFC GRADIENT SHOULD PREVENT WIDESPREAD FOG FORMATION. MAYBE A FEW PATCHY AREAS IN THE DEEPER VALLEYS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 415 PM EDT TUESDAY...MID/UPPER LVL TROF WL BUILD ACRS THE NE CONUS FOR WEDS THRU THURS NIGHT...RESULTING IN MUCH COOLER AND DRIER AIR...ESPECIALLY BY THURS. LATEST PROGS CONT TO SHOW ANOTHER 5H VORT IN THE FLW ALOFT...ALONG WITH A RIBBON OF ENHANCED 850 TO 500MB RH...WHICH MAY PRODUCE AN ISOLATED TO SCATTERED THREAT FOR SHOWERS ON WEDS. INSTABILITY IS LIMITED...SO ANTICIPATING ISOLATED/SCATTERED SHOWERS WITH AN EMBEDDED RUMBLE OF THUNDER...BEST SFC BASED CAPE IS WELL TO OUR SOUTH. CWA WL BE UNDER LLVL CAA ON WEDS...WITH PROGGED 85H TEMPS DROPPING BTWN 8C (SLV) TO 12C (CT RIVER VALLEY)...SUPPORTING HIGHS IN THE 60S DACKS TO L/M 70S SLV/NEK/MTNS OF VT...MID/UPPER 70S CPV...TO L80S NEAR VSF. EXPECTING TEMPS MAINLY IN THE U40S TO U50S ON WEDS NIGHT...WITH PARTLY CLOUDY SKIES. BY THURS INTO THURS NIGHT...1024MB SFC HIGH PRES BUILDS DIRECTLY OVERHEAD...WITH MID/UPPER LVL TROF AXIS ACRS OUR CWA. THIS ULVL SUPPORT WL COMBINED WITH SOME SFC HEATING/LEFTOVER BL MOISTURE TO PRODUCE DIURNALLY DRIVEN CUMULUS CLOUDS...ESPECIALLY ACRS THE TRRN ON THURS. PROGGED 85H TEMPS FALL ANOTHER COUPLE OF DEGREES AND RANGE BTWN 6-9C ON THURS...SUPPORTING HIGHS IN THE 60S MTNS TO 70S VALLEYS. A COOL NIGHT IS ANTICIPATED ON THURS NIGHT WITH SOME FOG POSSIBLE...WITH LIGHT WINDS AND CLR SKIES...TEMPS WL FALL BACK INTO THE U30S/L40S COLDER VALLEYS TO U40S/L50S CPV/UHI. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 416 PM EDT TUESDAY...THIS PERIOD WL FEATURE A TRANSITION BTWN MID/UPPER LVL TROF INTO A FAST WESTERLY FLOW ALOFT...BEFORE ANOTHER TROF DEVELOPS BY EARLY NEXT WEEK. TIMING OF INDIVIDUAL S/W FEATURES IN THE FLW ALOFT AND AMOUNT OF AVAILABLE MOISTURE WL BECOME INCREASINGLY MORE DIFFICULT ON SAT/SUN INTO EARLY NEXT WEEK. SFC HIGH PRES SHOULD KEEP FRIDAY AND SATURDAY DRY WITH TEMPS NEAR NORMAL ON FRIDAY AND SLIGHTLY ABOVE NORMAL VALUES BY SATURDAY. THE THREAT FOR SHOWERS/STORMS INCREASES ON SUNDAY INTO MONDAY...ASSOCIATED WITH EMBEDDED S/W ENERGY AND SFC BOUNDARY. BEST CHC FOR THUNDERSTORMS WL BE NEXT MONDAY...WHEN THE COMBINATION OF ULVL SUPPORT INTERACTS WITH BEST LLVL INSTABILITY. WL KEEP POPS AT CHC FOR SUNDAY/MONDAY AND WAIT FOR BETTER TIMING WITH TROF DEVELOPMENT BEFORE INCREASING TO LIKELY. PROGGED 85H TEMPS WARM BTWN 14-16C AHEAD OF APPROACHING BOUNDARY BY 00Z MONDAY...SUPPORTING HIGHS MAINLY IN THE 80S. SOME INCREASE IN LLVL MOISTURE WITH DWPTS WARMING BACK INTO THE 60S...WL INCREASE THE HUMIDITY VALUES...ESPECIALLY BY SUNDAY NIGHT INTO MONDAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... THROUGH 00Z THURSDAY...SEVERE THUNDESTORM WATCH UNTIL MIDNIGHT FOR THE POTENTIAL OF DAMAGING WINDS OF 50KTS OR GREATER. HAVE INCLUDED VRB 20-30KT GUSTS 40-50KT FOR AN HOUR OR SO. WINDS WILL PROBABLY GUST OUT OF A WESTERLY DIRECTION, BUT TOO UNCERTAIN TO BE SPECIFIC. BEST GUESS IS STARTING AROUND 00Z AT KPBG/KSLK/KMSS AND 0030Z AT KBTV AND 0130 AT KRUT AND 02Z AT MPV. HAVE OBSERVED WINDS GUSTED TO 57KT AT KGTB EARLIER AT NEAR 23Z. FLIGHT CONDITIONS WILL LIKELY BE LOWERED TO IFR AT TIMES FOR ABOUT AN HOUR BUT WITH SOME UNCERTAINTY KEPT IT IN FOR A COUPLE HOURS. WILL HANDLE STORMS WITH TEMPO GROUPS AS THEY DEVELOP. WINDS WILL ONCE AGAIN BE GUSTY OUT OF THE SOUTHWEST ON WED AFTER 12Z WITH A SCT CLOUD DECK. SOME CHANCE OF -SHRA/TSRA AGAIN WED BUT NOT CONFIDENT ENOUGH TO INCLUDE IN THE TAFS AT THIS TIME. OUTLOOK 00Z THURSDAY THROUGH SUNDAY... 00Z THU - SUN...VFR UNDER HIGH PRESSURE. ISOLATED TERRAIN DRIVEN MVFR SHOWERS POSSIBLE THURSDAY. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...NONE. NY...NONE. && SYNOPSIS...TABER NEAR TERM...TABER SHORT TERM...TABER LONG TERM...TABER AVIATION...NEILES/SISSON
Hazardous weather outlook, Jul 8, 6:34 PM EDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BURLINGTON VT 634 PM EDT TUE JUL 8 2014 NYZ026>031-034-035-087-VTZ001>012-016>019-092245- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE- WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA- WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR- EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 634 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 405 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 8, 4:33 PM EDT, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
433 PM EDT TUE JUL 8 2014
NYZ029-030-087-082130-
SOUTHEASTERN ST. LAWRENCE NY-SOUTHERN FRANKLIN NY-
SOUTHWESTERN ST. LAWRENCE NY-
433 PM EDT TUE JUL 8 2014
...A STRONG THUNDERSTORM WILL MOVE THROUGH EASTERN ST. LAWRENCE AND
WEST CENTRAL FRANKLIN COUNTIES...
AT 431 PM EDT...A STRONG THUNDERSTORM WAS 5 MILES EAST OF
HARRISVILLE...MOVING NORTHEAST AT 50 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
FINE...OSWEGATCHIE...DEGRASSE...SOUTH RUSSELL...WEST PIERREPONT...
NORTH RUSSELL...SOUTH COLTON...STARK...HOPKINTON...PARISHVILLE...
NICHOLVILLE...ST. REGIS FALLS...
GET TO SAFETY IMMEDIATELY WHEN THREATENING WEATHER APPROACHES.
LAT...LON 4468 7428 4407 7480 4404 7506 4420 7542
4475 7499
NEILESSpecial weather statement, Jul 8, 4:56 PM EDT, 3 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 456 PM EDT TUE JUL 8 2014 NYZ026>031-034-035-087-082300- NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON- SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE- INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH... STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA... LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM... GOUVERNEUR 456 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM DAMAGING WINDS ARE LIKELY ACROSS NORTHERN NEW YORK THIS EVENING... A LINE OF SEVERE THUNDERSTORMS WILL DEVELOP ACROSS THE SAINT LAWRENCE VALLEY BETWEEN 530 PM AND 630 PM THIS EVENING AND SPREAD INTO ALL OF NORTHERN ADIRONDACKS THROUGH 730 PM. THIS LINE OF THUNDERSTORMS WILL BE CAPABLE OF WIDESPREAD DAMAGING WIND GUSTS OF 60 MPH OR GREATER...WHICH WILL CAUSE DOWN TREES AND POWER LINES. THIS LINE COULD IMPACT THE CHAMPLAIN VALLEY BY 8 PM. STAY TUNED FOR SEVERE THUNDERSTORM WARNINGS AS THE THREAT BECOMES MORE IMMINENT.
Local storm report, Jul 8, 7:51 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
751 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG GOUVERNEUR 44.34N 75.46W
07/08/2014 ST. LAWRENCE NY TRAINED SPOTTER
TREE BRANCHES DOWN... POWER OUTAGES.
&&
EVENT NUMBER BTV1400099
HANSONLocal storm report, Jul 8, 7:55 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
755 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG CRANBERRY LAKE 44.22N 74.84W
07/08/2014 ST. LAWRENCE NY EMERGENCY MNGR
TREES DOWN. FROM NY STATE OEM. TIME ESTIMATED FROM
RADAR.
&&
EVENT NUMBER BTV1400100
HANSONLocal storm report, Jul 8, 8:01 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
801 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM FUNNEL CLOUD POTSDAM 44.67N 74.98W
07/08/2014 ST. LAWRENCE NY PUBLIC
FUNNEL CLOUD REMAINED ALOFT. REPORT RELAYED FROM NWS
ALBANY.
0757 PM TSTM WND DMG CANTON 44.60N 75.17W
07/08/2014 ST. LAWRENCE NY TRAINED SPOTTER
LARGE TREE LIMBS DOWN
&&
EVENT NUMBER BTV1400101
EVENT NUMBER BTV1400102
HANSONLocal storm report, Jul 8, 8:06 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
806 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND GST 5 SW POTSDAM 44.62N 75.05W
07/08/2014 E80 MPH ST. LAWRENCE NY PUBLIC
TREES DOWN
&&
EVENT NUMBER BTV1400103
HANSONThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:07 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 53 min |
| Jul 8, 8:43 PM EDT | Severe Thunderstorm Warning | BTV | Clinton, Essex | 62 min |
| Jul 8, 8:58 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 62 min |
| Jul 8, 9:17 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 88 min |
| Jul 8, 9:45 PM EDT | Severe Thunderstorm Warning | BTV | Essex | 60 min |
Nearby
Severe Thunderstorm Warnings in New York, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.